Alert archive / New York / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 11, 1996, 7:24 PM EDT for Essex County, New York. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1996, 7:24 PM EDT (23:24 UTC)
- Expired
- Jun 11, 1996, 8:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Essex County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:30 PM EDT | Hail 1 | North Hudson, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 11.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 112324 SVRBTV NYC031-120030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 724 PM EDT TUE JUN 11 1996 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH NEW YORK ...ESSEX COUNTY A SEVERE THUNDERSTORM CAPABLE OF FLOODING RAINS AND LARGE HAIL WAS NEAR WITHERBEE NEW YORK...JUST EAST OF INTERSTATE 87. THIS SEVERE THUNDERSTORM WILL MOVE ALONG ROUTE 87 TO AFFECT NEW RUSSIA...ELIZABETHTOWN AND WESTPORT THROUGH 815 PM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TE"LEPHONES OR ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. MOTORISTS SHOULD NOT DRIVE INTO FLOODED AREAS. DIGIORGI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:22 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 11, 2:22 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 215 PM EDT TUE JUN 11 1996 BUSY WATCHING THE RADAR FOR HEAVY RAIN AND HAIL. VIL OF 49 OVER GTB AND QUICK PULSE TO 51K FT. MAX PARCEL LEVEL 53K FT PER ALB SOUNDING. MAIN CONCERN WITH NORTH/SOUTH LINE ALONG WEAK BOUNDARY WEST ST. LAW COUNTY WITH POSSIBLE REPEAT ECHOS NEAR GOUVERNEUR. OTHER CELLS HAVE BEEN PLAGUEING NORTHERN FRANKLIN/CLINTON BORDER FOR A FEW HOURS WITH PERSISTANT MOIST CONV. ALSO SLOW MVG CELL OVER ORANGE COUNTY VT. WORDING BEEFED UP FOR NY ZONES PER COORD ALB WITH A BIT FASTER MOVING CELLS AND SVR POTENTIAL. OTHERWISE GUIDANCE ACCEPTED. KRMX 88D CONTINUES OTS SINCE 5/12/96...SO RELYING ON DIAL-IN... ALB/GYX...PLS CALL IF YOU SEE ANY SVR IN OUR CWA..THANKS. ANXIOUSLY AWAITING KCXX DELIVERY LATER THIS MONTH AND DOME UP TOMORROW. SISSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:16 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 59 min |
| Jun 11, 5:10 PM EDT | Flash Flood Warning | BTV | Franklin | 3 hr |
| Jun 11, 7:11 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.